MAUDE Adverse Event Report: COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511136
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: after administration of insulin when the nurse tried to engage the safety shield, it didn't lock into place correctly.
 
Additional Manufacturer Narrative
Additional information was received on 4/8/21 therefore the following updates have been added to the 3500a form.B2: the nurse received a needle stick from a contaminated needle.H1: updated to include serious injury.H6: updated health effect clinical code.Updated health effect impact code.
 
Event or Problem Description
The nurse received a needle stick from a contaminated needle.

Brand Name
1/2CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11626928
Report Number1915484-2021-01224
Device Sequence Number3496636
Product Code FMF
UDI-Device Identifier20884521014944
UDI-Public20884521014944
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511136
Device Catalogue Number8881511136
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;